Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 7, 2007, 5:02 PM CST for Butler County, Alabama. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2007, 5:02 PM CST (23:02 UTC)
- Expired
- Jan 7, 2007, 5:30 PM CST
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Butler County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 5:02 PM CST | TSTM WND DMG | 3 Nne Greenville, AL | TREES DOWN NEAR POWELL AND AIRPORT RD. SPECIES AND SOIL CONDITIONS UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 12:26 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 072302 SVRMOB ALC013-072330- /O.NEW.KMOB.SV.W.0005.070107T2302Z-070107T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 502 PM CST SUN JAN 7 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 530 PM CST * AT 457 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF BUTLER SPRINGS...OR ABOUT 21 MILES NORTH OF EVERGREEN...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I65 AND AL 10 BY 510 PM CST I65 AND AL 185 AND GREENVILLE BY 515 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3178 8692 3164 8680 3204 8641 3216 8658 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:55 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jan 7, 2:55 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CST SUN JAN 7 2007
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)COLD FRONT OUT TO THE WEST
ACROSS MISSISSIPPI. SHOWERS AND THUNDERSTORMS IN ADVANCE...SOME MAY
BE SEVERE THE REMAINDER OF THE AFTERNOON. EXPECT THE LINE OF STORMS
PRECEDING THE FRONT TO BE FROM NEAR MOBILE TO CAMDEN LINE AROUND 330
PM WITH FRONT NEAR THE SAME AREA AROUND 8 PM. RUC/NAM IS SHOWING THE
WIND SHIFT AT 9 PM. MAY BE ABLE TO CLEAR MY MISSISSIPPI COUNTIES
FROM THE WATCH WITH THE ZONE RELEASE. DRIER AND COOLER AIR COMING IN
BEHIND THE FRONT WILL NO PRECIPITATION EXPECTEDS THROUGH THE
REMAINDER OF THE SHORT TERM PERIOD. WILL BE SOME TEMPERATURES
TUESDAY AND WEDNESDAY MORNINGS FREEZING AND BELOW FROM THE INTERIOR
OF THE COASTAL ZONES NORTH ACROSS THE FORECAST AREA.
.LONG TERM...NO CHANGES MADE...SLIGHT CHANCE OF RAIN IN FORECAST
THURSDAY NIGHT THROUGH THE REMIANDER OF THE FORECAST PERIOD. LOW
LEVEL FLOW RETURNS TO THE SOUTH AND SOUTH EAST WITH PRECIPITABLE
WATER VALUES BETWEEN AN INCH AND A INCH AND A HALF BY LATE WEEK INTO
NEXT WEEKEND. GFS AT THIS EARLY STAGE IS SHOWING ANOTHER FRONT WITH
BAND OF RAIN AND THUNDERSTORMS FOR NEXT SUNDAY...WELL SEE. /11
&&
.MARINE...FORECASTERS HAVE BEEN CONTENDING WITH A MARINE LAYER OF
LOW STRATUS AND DENSE FOG WHICH EXTENDS INTO SOME OF THE BEACH
COMMUNITIES AS WELL. THIS HAS FORMED IN RESPONSE TO WARM MOIST LOW
LEVEL SOUTHERLY FLOW ATOP COOLER SEA SURFACE TEMPERATURES ACROSS THE
NORTHERN GULF AND AREA BAYS. MEANWHILE...COLD FRONT IS PROGGED TO
PASS ACROSS THE COASTAL WATERS THIS EVENING...BRINGING A WIND SHIFT
AND AN INCREASE IN NORTHERLY FLOW. SEA STATES ALSO BUILDING AS WELL.
DID NOT MAKE MUCH CHANGE TO WINDS WITH ONLY A FEW MINOR TWEAKS TO
SEAS GIVEN FETCH CONSIDERATIONS. COVERAGES OF SHOWERS AND EMBEDDED
THUNDERSTORMS DECREASE WITH THE WIND SHIFT. STILL COULD BE SOME FOG
AROUND TONIGHT DESPITE THE FRONTAL PASSAGE. /10
HIGH PRESSURE RIDGE MOVES EAST ACROSS THE SOUTHERN STATES BY THE
MIDDLE OF THE WEEK AND THEN INTO THE SOUTHEAST UNITED STATES BY
WEEKS END. THUS...A MODERATE RETURN FLOW SETS UP LATE IN THE
FORECAST. /10
&&
.FIRE WEATHER...DRIER AIR ON MONDAY MAY REACH RED FLAG CONDITIONS
OVER THE FLORIDA PANHANDLE...BUT THE LAST FEW LOW HUMIDITY EPISODES
HAVE NOT MET THE 4 HOUR DURATION. THINK THAT WILL BE THE CASE MONDAY
WITH THE LOW SUN ANGLE AND COOL TEMPERATURES EXPECTED. TUESDAY MAY
REQUIRE A FIRE WEATHER WATCH WITH THE SLIGHTLY WARMER
TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 46 61 33 64 / 100 05 00 00
PENSACOLA 48 60 36 61 / 90 05 00 00
DESTIN 52 63 42 60 / 80 05 00 00
EVERGREEN 46 59 30 58 / 90 05 00 00
WAYNESBORO 43 57 29 56 / 100 05 00 00
CAMDEN 46 57 30 55 / 100 05 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
FL...DENSE FOG ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM SUNDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: AND MOBILE BAY.
SMALL CRAFT ADVISORY FROM 7 PM SUNDAY TO 11 AM MONDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 7, 12:40 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1240 PM CST SUN JAN 7 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 081200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1240 PM CST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WARM AND MOIST SOUTHERLY FLOW ACROSS COOLER SEA SURFACE TEMPERATURES OVER THE NORTHERN GULF AND AREA BAYS LOOK TO RESULT IN A CONTINUATION OF LOW STRATUS AND AREAS OF DENSE FOG ALONG THE COASTAL ZONES AND ADJACENT GULF WATERS. FOG POSES A HAZARD FOR MOTORISTS AND MARINE INTERESTS. TO THE WEST AND NORTHWEST...SHOWERS AND THUNDERSTORMS BECOME THE MAIN FOCUS. AN INCREASE IN COVERAGE OF THUNDERSTORMS FROM WEST TO EAST IS FORECAST AS A STRONG COLD FRONT APPROACHES FROM WEST. THE AIRMASS IS FORECAST TO BECOME MORE UNSTABLE. THUS...SOME OF THE STORMS COULD BECOME BRIEFLY SEVERE ALONG WITH THE POTENTIAL FOR ISOLATED TORNADOES. AS THE FRONT MOVES THROUGH THE AREA EARLY THIS EVENING... STRENGTHENING OFFSHORE WIND FLOW IN ITS WAKE BRINGS AN END TO THE FOG AND THE SEVERE WEATHER THREAT...BUT WILL MAKE FOR BUILDING SEAS. THUS...HAZARDOUS BOATING CONDITIONS REMAIN IN THE FORECAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG OFFSHORE WIND FLOW WILL MAKE HAZARDOUS BOATING CONDITIONS MONDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT ANTICIPATED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL BE REQUIRED THROUGH EARLY TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 11:31 AM CST | Dense Fog Advisory | MOB | 4 hr | |
| Jan 7, 3:55 PM CST | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.